Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 28, 2009, 1:52 AM MST. It took effect at Apr 28, 2009, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 1:52 AM MST (08:52 UTC)
- In effect from
- Apr 28, 2009, 11:00 AM MST
- Expired
- Apr 28, 2009, 6:58 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 280852 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 152 AM MST TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TODAY FOR COCHISE...SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING... .A PACIFIC LOW PRESSURE SYSTEM WILL TRACK NEAR THE GREAT BASIN TODAY. THIS SYSTEM WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS EASTERN AREAS OF SOUTHEAST ARIZONA. WIND SPEEDS WILL RANGE FROM 20 TO 25 MPH OVER EASTERN AREAS OF SOUTHEAST ARIZONA...WITH GUSTS TO 40 MPH. THE COMBINATION OF THESE WINDS...A DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA AND A VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. AZZ146-148-282200- /O.NEW.KTWC.FW.W.0015.090428T1800Z-090429T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 152 AM MST TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A PACIFIC LOW PRESSURE SYSTEM WILL TRACK NEAR THE GREAT BASIN TODAY. THE TAIL END OF THIS SYSTEM WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS EASTERN AREAS OF SOUTHEAST ARIZONA TODAY. EXPECT SUSTAINED 20-FOOT WINDS FROM THE SOUTHWEST FROM 20 TO 25 MPH...WITH GUSTS TO 40 MPH IN THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER COCHISE AND NORTHERN GREENLEE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
2 follow-up statements
000 WWUS85 KTWC 282038 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 138 PM MST TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST TODAY FOR COCHISE... SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING... .A WEAK DISTURBANCE MOVING AROUND THE BASE OF A LOW PRESSURE SYSTEM CENTERED OVER THE PACIFIC NORTHWEST WILL CONTINUE TO TRACK ACROSS SOUTHERN ARIZONA TODAY...RESULTING IN BREEZY TO LOCALLY WINDY CONDITIONS. THE COMBINATION OF THESE WINDS...A DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA AND A VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. AZZ146-148-290200- /O.CON.KTWC.FW.W.0015.000000T0000Z-090429T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 138 PM MST TUE APR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A WEAK DISTURBANCE MOVING AROUND THE BASE OF A LOW PRESSURE SYSTEM CENTERED OVER THE PACIFIC NORTHWEST WILL CONTINUE TO TRACK ACROSS SOUTHERN ARIZONA TODAY...RESULTING IN BREEZY TO LOCALLY WINDY CONDITIONS. ALTHOUGH WINDS HAVE BEEN SLOW TO INCREASE EARLY THIS AFTERNOON...EXPECT SUSTAINED 20-FOOT WINDS TO INCREASE FROM THE SOUTHWEST BETWEEN 15 TO 25 MPH...WITH OCCASIONAL GUSTS TO 35 MPH LATE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS WILL OCCUR OVER COCHISE AND NORTHERN GREENLEE COUNTIES. A VERY DRY AIRMASS RESIDES ACROSS ALL OF SOUTHEAST ARIZONA...WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS. THE COMBINATION OF THE STRONG WINDS...THE DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA AND A VERY HIGH FIRE DANGER RATING PROMPTED THE RED FLAG WARNING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
000 WWUS85 KTWC 290158 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 658 PM MST TUE APR 28 2009 AZZ146-148-290300- /O.CAN.KTWC.FW.W.0015.000000T0000Z-090429T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 658 PM MST TUE APR 28 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE WEAKENED BELOW RED FLAG CRITERIA ACROSS SOUTHEAST ARIZONA. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS TONIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 8:50 PM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 27, 8:50 PM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 PM MST MON APR 27 2009 .SYNOPSIS...A WEAK DISTURBANCE ALOFT WHICH IS NOW PUSHING THROUGH ARIZONA AND RESULTING IN PARTLY TO MOSTLY CLOUDY SKIES WILL MOVE EAST OVERNIGHT WITH SKIES GRADUALLY BECOMING MOSTLY CLEAR. A GRADUAL WARMING TREND IS EXPECTED THROUGH FRIDAY AS DRY WESTERLY FLOW CONTINUES ACROSS THE DESERT SOUTHWEST. THE WARMEST DAYS ARE EXPECTED TO BE THURSDAY AND FRIDAY. A WEAK DISTURBANCE WILL BRING SOME COOLING ON SATURDAY... ALONG WITH A SLIGHT CHANCE OF RAIN SHOWERS NORTH OF THE TUCSON METRO AREA SATURDAY AFTERNOON. && .DISCUSSION...CURRENT INFRARED AND WATER VAPOR SATELLITE IMAGERY DEPICT A DISTURBANCE ALOFT MOVING ACROSS ARIZONA WITH A WIDESPREAD AREA OF CIRROFORM CLOUDINESS ACROSS THE EASTERN HALF OF THE AREA THAT CONTINUES TO MOVE EAST AS WELL. ANOTHER AREA OF MID LEVEL CLOUDS JUST TO THE WEST OF THE FORECAST AREA TOWARD YUMA WILL TEND TO PUSH EASTWARD THE NEXT SEVERAL HOURS AS WELL. WILL MAKE SOME MINOR MODIFICATION TO SKY COVER GRIDDED FORECAST OVERNIGHT TO DEPICT PARTLY CLOUDY SKIES. OTHERWISE...VERY DRY IN THE LOWER LEVELS WITH 00Z KTWC SOUNDING INDICATING 0.13 INCHES OF PRECIPITABLE WATER WITH CURRENT DEWPOINTS GENERALLY IN THE SINGLE DIGITS AND TEENS. THE GRADIENT WILL TIGHTEN A BIT TUESDAY WITH SOME AFTERNOON BREEZES AND TEMPERATURES SLIGHTLY ABOVE NORMAL. LATEST 00Z NAM GUIDANCE IS A LITTLE MORE AGGRESSIVE WITH POSSIBLE CIRROFORM CLOUDINESS TUESDAY. WILL LEAVE SKY COVER TUESDAY ALONE FOR NOW AND LET THE MIDNIGHT SHIFT SEE THE REMAINDER OF THE 00Z GUIDANCE AND MAKE ADJUSTMENTS AS NECESSARY. && .FIRE WEATHER...A STRONG UPPER LEVEL LOW PRESSURE AREA OVER THE PACIFIC NORTHWEST WILL SAG SOUTHWARD ON TUESDAY...RESULTING IN INCREASING WINDS. WINDS ARE EXPECTED TO INCREASE INTO THE LOCALLY BREEZY TO BREEZY CATEGORY OVER PORTIONS OF SOUTHEAST ARIZONA TUESDAY AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS THE EASTERN HALF OF SOUTHEAST ARIZONA...MAINLY EAST OF TUCSON. OTHERWISE...DRY AIR WILL REMAIN IN PLACE...WITH AFTERNOON RELATIVE HUMIDITIES LOWERING INTO THE SINGLE DIGITS TO LOWER TEENS. ALTHOUGH CRITICAL FIRE WEATHER THRESHOLDS ARE NOT EXPECTED TO BE MET OVER THE NEXT WEEK...ISOLATED LOCATIONS MAY SEE RED FLAG CONDITIONS LASTING AN HOUR OR TWO... ESPECIALLY DURING THE AFTERNOON/EARLY EVENING TUESDAY. && .AVIATION...SCATTERED CLOUDS ARE EXPECTED AT OR ABOVE 15K FT AGL THROUGH TUESDAY. WINDS WILL BE LESS THAN 10 KTS THROUGH THE EARLY MORNING THEN INCREASE INTO THE LOCALLY BREEZY TO BREEZY CATEGORY ON TUESDAY...WITH SUSTAINED SURFACE WINDS OF 15-22 KTS AND GUSTS TO AROUND 30 KTS TUESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .PREV DISCUSSION...LESS CIRRUS EXPECTED ON TUESDAY...BUT SOUTHWEST BREEZES WILL PICK UP NOTICEABLY TOMORROW AS PRESSURE GRADIENT TIGHTENS SOME. FOLLOWED GUIDANCE WITH SOUTHWEST WINDS OF 16-19 KTS TUESDAY AFTERNOON KEEPING THEM JUST SHORT OF RED FLAG CRITERIA...SEE BELOW. A FEW GUSTS OF 25-30 KTS EXPECTED TUESDAY AFTERNOON. A GRADUAL WARMING TREND WILL CONTINUE THROUGH THE WORK WEEK UNDER DRY WESTERLY FLOW AND GRADUALLY INCREASING HEIGHTS/THICKNESSES. THE WARMEST DAYS ARE SLATED FOR THURSDAY AND FRIDAY WITH LOWER DESERT LOCATIONS WELL INTO THE 90S EACH DAY. THE GOOD NEWS IS ANOTHER SMALL BREAK FROM THE HEAT WILL COME JUST IN TIME FOR THE WEEKEND. 12Z GFS AND 12Z ECMWF SHOW SOME CONSISTENCY PROGGING ANOTHER TROUGH OF LOW PRESSURE AFFECTING ARIZONA AROUND SATURDAY. SOME TIMING/PLACEMENT ISSUES WITH A RELATIVELY WEAK DISTURBANCE 5 DAYS OUT...WITH GFS SUGGESTING MORE OF AN IMPACT ON SOUTHEAST ARIZONA WEATHER. 12Z MEX GUIDANCE SHOWING 16 PCT POPS FOR TUCSON SAT PM...AND A NOTICEABLE DROP IN TEMPS TO JUST BELOW CLIMO NORMS SATURDAY AFTERNOON. DROPPED INHERITED HIGHS ON SATURDAY ABOUT 5 DEGREES...BUT STOPPED SHORT OF MEX GUIDANCE. ALSO PULLED THE MENTION OF ISOLATED RAIN SHOWERS SOUTHWARD A BIT TO INCLUDE GREENLEE AND GRAHAM COUNTIES...MATCHING WELL WITH WFO FLAGSTAFF. WHITE MOUNTAINS STAND THE BEST CHANCE OF SEEING SOMETHING FROM THIS...BUT WITH CLIMATOLOGY ARGUING SO STRONGLY AGAINST POPS THIS TIME OF YEAR...WASNT READY TO ACCEPT GFS POPS AND KEPT EVERYBODY ELSE DRY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.